A 23-year-old female asked:
Does zoloft (sertraline) make you gain weight? i've put on 30 lbs in two months and i can't loose it
3 doctor answers • 7 doctors weighed in
Dr. Linda Gromkoanswered
Family Medicine 50 years experience
Can be a side effect: All medications have side effects, and zoloft (sertraline) is no exception. If you are on an antidepressant that is associated with weight gain, be sure you are eating sensibly and getting exercise. Exercise can actually help improve your mood - so it's doubly beneficial. There are antidepressants that are "weight neutral." ask your doctor if an adjustment is in order, but remember - depression is no picnic!
5.4k viewsAnswered >2 years ago
Dr. Keith Stockerl-Goldsteinanswered
Hematology and Oncology 32 years experience
Weight gain: Zoloft (sertraline) can cause weight gain in about 25% of people taking it although the average weight gain is usually around 10 pounds. You should talk with your prescribing physician about your concerns as their might be other alternatives to sertraline.
5.4k viewsReviewed >2 years ago
Dr. TRUC DAOanswered
Psychiatry 39 years experience
Zoloft (sertraline) weight gain: Some people are very sensitive to mental medicines and would gain weight even with meds that are not kwown to make people gain weight. If you already have a weight issue and cannot lose weight easily, zoloft (sertraline) can also cause you some weight gain even thought it causes the least of that. If you already have a healthy lifestyle, please make it better, if not then try to adopt a healthy one.
5.1k viewsReviewed >2 years ago
Last updated May 11, 2015
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.